MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; NEEDLE IN MINOR ORTHO TRAY

MEDLINE INDUSTRIES INC.; NEEDLE IN MINOR ORTHO TRAY
Catalog Number DYNJ46490G
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that while injecting a local anesthetic during a left breast tissue expander removal, the needle broke off into the patient's left breast.The broken needle piece was reportedly removed by the surgeon with a needle holder and tissue forceps.The procedure was completed without further incident.The patient was reportedly under general anesthesia at the time of the incident.No impact to the patient, the patient's stability, or the procedure was reported.A sample was returned to the manufacturer for evaluation.The reported product issue was confirmed but a root cause could not be determined.Due to the need for medical intervention, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that while injecting a local anesthetic during a left breast tissue expander removal, the needle broke off into the patient's left breast.

Common Device Name
NEEDLE IN MINOR ORTHO TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7494121
Report Number1423395-2018-00023
Device Sequence Number1416693
Product Code OJH
UDI-Device Identifier10889942755721
UDI-Public10889942755721
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ46490G
Device Lot Number18BB3360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight120